Advertisement

Graphs and Combinatorics

, Volume 35, Issue 3, pp 611–632 | Cite as

Optimal Multiply Constant-weight Codes from Generalized Howell Designs

  • Changyuan Wang
  • Yanxun Chang
  • Tao FengEmail author
Original Paper
  • 17 Downloads

Abstract

Constructions for optimal multiply constant-weight codes (MCWCs) with total weight 5 and distance 8 are studied. The equivalence between a special class of MCWCs and generalized Howell designs (GHDs) is established. The existences of GHD\(\big (\frac{3n-3}{2},3n\big )\)s and GHD\(\big (\frac{3n-5}{2},3n\big )\)s are discussed. As corollaries, a large number of optimal MCWCs are obtained.

Keywords

Multiply constant-weight code Generalized Howell design Generalized Howell frame 

Mathematics Subject Classification

94B25 05B30 

Notes

References

  1. 1.
    Abel, R.J.R., Bailey, R.F., Burgess, A.C., Danziger, P., Mendelsohn, E.: On generalized Howell designs with block size three. Des. Codes Cryptogr. 81, 365–391 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Abel, R.J.R., Chan, N., Colbourn, C.J., Lamken, E.R., Wang, C., Wang, J.: Doubly resolvable nearly Kirkman triple systems. J. Combin. Des. 21, 342–358 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Abel, R.J.R., Colbourn, C.J., Dinitz, J.H.: Mutually orthogonal latin aquares. In: Colbourn, C.J., Dinitz, J.H. (eds.) CRC Handbook of Combinatorial Designs, 2nd edn, pp. 160–193. CRC Press, Boca Raton (2007)Google Scholar
  4. 4.
    Abel, R.J.R., Lamken, E.R., Wang, J.: A few more Kirkman squares and doubly near resolvable BIBDs with block size 3. Discrete Math. 308, 1102–1123 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Agrell, E., Vardy, A., Zeger, K.: Upper bounds for constant-weight codes. IEEE Trans. Inf. Theory 46, 2373–2395 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Anderson, B.A., Gross, K.B.: Starter-adder methods in the construction of Howell designs. J. Austral. Math. Soc. A 24, 375–384 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Anderson, B.A., Schellenberg, P.J., Stinson, D.R.: The existence of Howell designs of even side. J. Combin. Theory Ser. A 36, 23–55 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Bailey, R.F., Burgess, A.C.: Generalized packing designs. Discrete Math. 313, 1167–1190 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Bennett, F.E., Colbourn, C.J., Zhu, L.: Existence of three HMOLS of types \(h^n\) and \(2^n 3^1\). Discrete Math. 160, 49–65 (1996)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Chee, Y.M., Cherif, Z., Danger, J.-L., Guilley, S., Kiah, H.M., Kim, J.-L., Solé, P., Zhang, X.: Multiply constant-weight codes and the reliability of loop physically unclonable functions. IEEE Trans. Inf. Theory 60, 7026–7034 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Cherif, Z., Danger, J.-L., Guilley, S., Bossuet, L.: An easy-to-design PUF based on a single oscillator: the loop PUF. In: Proceedings of the 15th Euromicro Conference on Digital Systems Design, Sept, pp. 156–162 (2012)Google Scholar
  12. 12.
    Cherif, Z., Danger, J.-L., Guilley, S., Kim, J.-L., Solé, P.: Multiply constant weight codes. In: Proceedings of the IEEE International Symposium on Information Theory, July, pp. 306–310 (2013)Google Scholar
  13. 13.
    Chee, Y.M., Kiah, H.M., Zhang, H., Zhang, X.: Constructions of optimal and near optimal multiply constant-weight codes. IEEE Trans. Inf. Theory 63, 3621–3629 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Colbourn, C.J., Lamken, E.R., Ling, A.C.H., Mills, W.H.: The existence of Kirkman squares-doubly resolvable \((v,3,1)\)-BIBDs. Des. Codes Cryptogr. 26, 169–196 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Du, J., Abel, R.J.R., Wang, J.: Some new resolvable GDDs with \(k=4\) and doubly resolvable GDDs with \(k=3\). Discrete Math. 338, 2105–2118 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Dinitz, J.H., Lamken, E.R.: Howell designs with sub-designs. J. Combin. Theory Ser. A 65, 268–301 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Dinitz, J.H., Stinson, D.R.: Room squares and related designs. In: Dinitz, J.H., Stinson, D.R. (eds.) Contemporary Design Theory: A Collection of Surveys, pp. 137–204. Wiley, New York (1992)Google Scholar
  18. 18.
    Etzion, T.: Optimal doubly constant weight codes. J. Combin. Des. 16, 137–151 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Gassend, B., Clarke, D., van Dijk, M., Devadas, S.: Silicon physical random functions. In: Proceedings of the 9th ACM Conference on Computer and Communications Security, Nov, pp. 148–160 (2002)Google Scholar
  20. 20.
    Hung, S.H.Y., Mendelsohn, N.S.: On Howell designs. J. Combin. Theory Ser. A 16, 174–198 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Ling, A.C.H., Zhu, X.J., Colbourn, C.J., Mullin, R.C.: Pairwise balanced designs with consecutive block sizes. Des. Codes Cryptogr. 10, 203–222 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Pappu, R., Recht, B., Taylor, J., Gershenfeld, N.: Physical one-way functions. Science 297, 2026–2030 (2002)CrossRefGoogle Scholar
  23. 23.
    Rosa, A., Vanstone, S.A.: Starter-adder techniques for Kirkman squares and Kirkman cubes of small sides. Ars Combin. 14, 199–212 (1982)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Stinson, D.R.: The existence of Howell designs of odd side. J. Combin. Theory Ser. A 32, 53–65 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Suh, G.E., Devadas, S.: Physical unclonable functions for device authentication and secret key generation. In: Proceedings of the 44th Annual Design Automation Conference, June, pp. 9–14 (2007)Google Scholar
  26. 26.
    Wang, C., Chang, Y., Feng, T.: The asymptotic existence of frames with a pair of orthogonal frame resolutions. Sci. China Math. (2019).  https://doi.org/10.1007/s11425-017-9386-2
  27. 27.
    Wang, X., Wei, H., Shangguan, C., Ge, G.: New bounds and constructions for multiply constant-weight codes. IEEE Trans. Inf. Theory 62, 6315–6327 (2016)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Japan KK, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Institute of MathematicsBeijing Jiaotong UniversityBeijingPeople’s Republic of China
  2. 2.School of Mathematics and StatisticsZaozhuang UniversityZaozhuangPeople’s Republic of China

Personalised recommendations